Heavy Snow, Baker
- When
- December 30, 5:00 AM PST to 6:00 PM PST
- Where
- Baker forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 29, 8:00 PM PST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 900 PM MST THU DEC 29 2005 .DISCUSSION...NEXT STRONG PACIFIC STORM HAS ALREADY SPREAD MID AND HIGH CLOUDS INLAND ALL THE WAY ACROSS OREGON TO WRN IDAHO AT 04Z AND KCBX RADAR SUGGESTED PRECIPITATION AS FAR EAST AS WRN MALHEUR COUNTY. RDM STARTED RAIN AND SNOW AROUND 02Z AND BNO JUST BEFORE 04Z...BUT BKE WAS STILL DRY. AFTERNOON FORECAST STARTED SNOW IN ERN OREGON AFTER MIDNIGHT AND RAIN/SNOW IN WRN IDAHO ZONES AFTER 12Z. WE WILL UPDATE EARLIER ONSET AND ALSO HIGHER OVERNIGHT POPS IN OREGON ZONES. CURRENT WINTER STORM WATCH WILL PROBABLY BE UPGRADED TO WARNING ON THE MID SHIFT...WILL CONTINUE WITH WATCH FOR NOW. WEISER RIVER AND OTHER STREAMS RECEDED RAPIDLY THIS AFTERNOON BUT WILL START UPWARD AGAIN FRIDAY. && .AVIATION...MOSTLY VFR CONDITIONS ACROSS THE FORECAST AREA THIS EVENING WITH INCREASING MID TO HIGH LEVEL CLOUDS AHEAD OF NEXT UPPER LEVEL TROUGH. SATELLITE IMAGERY SHOWING SHIELD OF HIGH CLOUDS OVER ENTIRE FORECAST AREA WITH MID CLOUDS SLOWLY MOVING INTO WESTERN OREGON. RADAR IMAGERY SHOWING A LARGE AREA OF RAIN SHOWERS OVER EASTERN OREGON MOVING INLAND. EXPECT CONDITIONS TO FALL OFF AT KBNO AND KBKE EARLY FRIDAY MORNING WITH WIDESPREAD RAIN AND/OR SNOW. TEMPERATURES HAVE BEEN FALLING OF QUICKLY SO ANY PRECIPITATION TONIGHT WILL MOSTLY LIKELY FALL AS SNOW. MVFR AND ISOLATED IFR CONDITIONS IN SNOW WILL CONTINUE EASTWARD INTO KMYL AND KBOI AROUND 10Z THEN INTO KTWF BY 14Z. AT THIS TIME...THINK MAIN AREA OF PRECIPITATION WILL REMAIN SOUTH OF KBKE-KBOI-KTWF LINE WITH SNOW CHANGING TO RAIN LATE TOMORROW MORNING. EXPECT PRECIPITATION TO AT MOST SITES THROUGH FRIDAY EVENING. && .PREVIOUS DISCUSSION... SHORT TERM...NEXT STORM IMPINGING ON THE OR/CA COAST WILL BE SPREADING INTO EASTERN OREGON AFTER MIDNIGHT. LOOKS LIKE A WET STORM THAT WILL SIGNIFICANTLY RAISE THE SNOW LEVEL ONCE AGAIN. COULD BE SOME LIGHT SNOW MIXED WITH RAIN MOST VALLEYS FRIDAY MORNING THEN ENOUGH WARMING TO TURN TO RAIN UP TO 5000 OR 6000 FEET. HEAVIEST PRECIP AMOUNTS TRAVERSING ACROSS OUR SOUTHERN HALF. SINCE STORM BEGINS SO WARM...HAVE GONE WITH A WINTER STORM WATCH FOR JUST THE BOISE MOUNTAINS BEGINNING FRIDAY AFTERNOON. SNOW LEVEL WILL REMAIN HIGH THROUGH THE DAY FRIDAY THEN FALL FRIDAY NIGHT. VERY WET SO EXPECT PLENTY OF SNOW ABOVE THE 6000 FOOT LEVEL. REMAINS VERY MOIST INTO SATURDAY SO KEEPING HIGH CHANCE OF PRECIP ABOUT EVERYWHERE. TEMPERATURES COMING UP WITH THIS SYSTEM AS WELL. FOR NOW HAVE IT A BIT COOLER THAN YESTERDAYS WARM READINGS. AND FINAL THREAT IS FLOODING OF WEISER. WEISER IS RAPIDLY FALLING TODAY AND WILL BE BELOW FLOOD STAGE THIS EVENING. GROUND REMAINS WET AND THE BASIN IS ON THE EDGE OF HEAVY ACCUMULATIONS SO THIS RIVER WILL NEED TO BE WATCHED CLOSELY BEGINNING FRIDAY AFTERNOON. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...PROGRESSIVE PATTERN CONTINUES INTO EARLY NEXT WEEK WITH YET ANOTHER SYSTEM MOVING INTO THE PACIFIC NORTHWEST LATE SUN/MON. LOOKS LIKE MORE GOOD ENERGY WITH THIS SYSTEM AS MODELS SHOW 150KT JET CORE NOSING INTO SOUTHWESTERN IDAHO BY MONDAY MORNING. HOWEVER EVEN WITH GOOD DYNAMICS HIGHEST PRECIPITABLE WATER AMOUNTS REMAIN TO THE SOUTH OVER CENTRAL CA AND NV. THUS EXPECT QPF AMOUNTS TO BE LOWER THAN THEY HAVE BEEN WITH RECENT STORMS. AFTER THIS SYSTEM EXITS MODEL TRENDS ARE TOWARD BUILDING A RIDGE OVER THE NORTHWEST. CONFIDENCE IN THIS PATTERN CHANGE MATERIALIZING IS SOMEWHAT LOW AT THIS POINT SO FOR NOW WILL CONTINUE TO TREND POPS TOWARD CLIMATOLOGY FOR TUESDAY THROUGH THURSDAY PERIOD. TEMPERATURES FOR SUNDAY THROUGH THURSDAY ARE 3-5 DEGREES ABOVE NORMAL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...WINTER STORM WATCH ZONE 13 BEGINNING 8AM FRI THROUGH 6AM SUN. OR...NONE. WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....JS PREVIOUS SHORT TERM...PRF PREVIOUS LONG TERM.....DG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 513 AM MST FRI DEC 30 2005 IDZ011>016-028>030-ORZ061>064-311215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 413 AM PST FRI DEC 30 2005 /513 AM MST FRI DEC 30 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A HEAVY SNOW WARNING IS IN EFFECT FOR THE FOLLOWING: SOUTHWEST HIGHLANDS...SOUTHERN TWIN FALLS COUNTY...OWYHEE MOUNTAINS...BAKER COUNTY...WEST CENTRAL MOUNTAINS...BOISE MOUNTAINS...CAMAS PRAIRIE. A HEAVY SNOW WARNING MEANS SEVERE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IF AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE SEE HEAVY SNOW WARNING PRODUCT FOR FURTHER DETAILS AND STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY SNOW WILL CONTINUE IN BAKER COUNTY UNTIL 4 AM PST SATURDAY...AND IN THE WEST CENTRAL MOUNTAINS...BOISE MOUNTAINS...AND CAMAS PRAIRIE UNTIL 5 AM MST SUNDAY. LOCATIONS WILL RECEIVE SIGNIFICANT AMOUNTS OF RAIN OR SNOW THROUGH THE WEEKEND WITH SNOWFALL TOTALS POTENTIALLY REACHING UP TO 10 INCHES IN THE HIGHEST ELEVATIONS. THERE WILL BE A CONTINUED CHANCE OF SHOWERS THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482813.